CSN Login
Members Online: 17

Axon--

Reddie's picture
Reddie
Posts: 72
Joined: May 2009

When I first started my chemotherapy this morning. They had to put three things before chemo starts. One of them is benadryl and one of them is Taxiol and the other can't rememeber. I started to feel uncomfortable that my feet and hands started to feel restless. I ask the nurse if I could stand up and it make me feel better without having to shake my legs. I also asked her if she has something for me to squeeze the ball to ease my nerves so it has to do with AXON (spell?).
She called the doctor for permission to give me another medicine to ease my nerves. I feel so much better then I could relax and finally went to sleep! Does anyone experience this before?

take care, Reddie

pjk
Posts: 17
Joined: Jun 2009

Hey, brave one - you made it through today! Good for you!!! Here's hoping those nasty drugs get in there and kill ALL the cancer.

Ro10's picture
Ro10
Posts: 1402
Joined: Jan 2009

Got Number one under your belt. Congratulations. Glad it was a positive experience for you. You talked about restless legs. My brother used to complain about restless legs from his benadryl. His legs would actually jump. They did give him something to calm them down. Don't know what they gave him. You can ask for a list of what medications they are giving you, if you really want to know. They will tell you. I think it is a good idea for people to know the names of the drugs they are taking, but not everyone cares what they get. Hang in there and take care of yourself. HUGS to you.

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

benedryl makes your legs restless. I take ativan (a tranquilizer before treatment and it helps). Aloxi is for nausea; it can cause constipation. don't be afraid to tell them about your problems. I get up and walk aroud with benedryl; it gives me restless legs. Hang tough you will learn this.

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

I'm so glad #1 is behind you now. After the 1st one, it's not nearly as scary. Now you really know 1st-hand what to expect. I was never able to sleep for a couple of nights, all wired up from the steroids. I hope you don't have that. The steroids made me feel GOOD, full of crazy-restless energy, but I could never sleep for a couple of nights after chemo. BIG HUGS, Reddie!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network